Pennsylvania, 2014

Hail and Damaging Winds in Pennsylvania, July 13, 2014

July 13, 2014 · NWS CTP · 18 events in 12 counties and zones

A large upper low over Ontario moved south with its primary cold front sagging across the Great Lakes region into the Ohio Valley. Moist and unstable conditions ahead of the cold front where dewpoints climbed into the upper 60s to low 70s and temperatures with the 80s and 90s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A large upper low over Ontario moved south with its primary cold front sagging across the Great Lakes region into the Ohio Valley. Moist and unstable conditions ahead of the cold front where dewpoints climbed into the upper 60s to low 70s and temperatures with the 80s and 90s. Thunderstorms developed during the early afternoon and become organized in conjunction with increasing mid-level height falls and winds aloft. The severe storms produced multiple reports of damaging winds and a few reports of hail from the Allegheny Mountains into the Middle Susquehanna Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 13, 3:09 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 13, 3:09 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT SUN JUL 13 2014

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH JUST TO THE SOUTHWEST OF HUDSON BAY
WILL DROP SOUTHEAST ACROSS THE UPPER GREAT LAKES BY
MONDAY...BEFORE SLIDING ACROSS SOUTHERN ONTARIO AND QUEBEC INTO
THE MIDWEEK PERIOD. A PAIR OF SURFACE COLD FRONTS ASSOCIATED WITH
THIS TROUGH WILL PUSH ACROSS THE COMMONWEALTH AND BRING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS.
COOLER AND DRIER AIR WILL MOVE INTO THE COMMONWEALTH FOR THE MID
TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE EARLIER...EXTENSIVE MID CLOUD DECK AND AREAS OF FAIRLY WEAK
CONVECTION CAUSED THE ATMOS TO TEMPORARILY STABILIZE WITHIN A BELT
OF WARM 700 MB TEMPS OF AROUND 8C. AS LLVL SWRLY FLOW...AND PWATS
INCREASE FROM THE WEST...AND MID LEVEL LAPSE RATES STEEPEN
SLIGHTLY LATE THIS AFTERNOON AND EARLY THIS EVENING...WE/LL SEE AN
INCREASING TREND OF SHOWER/TSRA COVERAGE INTO EARLY THIS EVENING
AHEAD OF A COLD FRONT.

THIS INITIAL FRONTAL BOUNDARY WILL SLIDE EAST ACROSS THE NWRN HALF
OF PENN OVERNIGHT...THEN ESSENTIALLY WASH OUT INTO A WEAK STNRY
BOUNDARY AS THE ANOMALOUSLY STRONG...MID SUMMER TROUGH RELOADS
WITH ENERGY WELL TO OUR NW.

AS THE DEVELOPING TSRA TO OUR WEST MOVE INTO THE BETTER DEEP LAYER
SHEAR ACROSS NRN AND WRN PENN LATE THIS AFTERNOON AND THIS
EVENING /WITH POCKETS OF 0-1 KM EHI EXCEEDING 2 M2/S2/...SOME
TSRA WILL DEVELOP TRANSIENT MESO. SOME OF THE LONGER-LASTING
SUPERCELLS COULD SPAWN 1 OR 2 BRIEF TORNADOES....ESP ACROSS THE NW
AND NCENT MTNS OF PENN WHERE LCL HEIGHTS ARE BELOW 1 KM AGL.

OTHERWISE...MINI BOW ECHOES WITH LOCALIZED DAMAGING MICROBURSTS
WILL BE THE MOST PROBABLE TYPE OF SEVERE WEATHER LATE THIS
AFTERNOON AND EARLY THIS EVENING. MORE SCATTERED...MULTI-CELL /OR
PERHAPS A BRIEF SUPERCELL/ TSRA IS ANTICIPATED ACROSS THE SE HALF
OF THE CWA.

RAINFALL COULD BE LOCALLY HEAVY ACROSS NRN AND WRN PENN...WITH
A GREATER POTENTIAL FOR TRAINING TSRA CLOSER TO THE
AFOREMENTIONED COLD FRONT THAT WILL BE STRETCHING OUT IN A MORE
EAST/WEST DIRECTION BY LATE TONIGHT.

LOCAL POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE.
HOWEVER...1-3 HOUR FLASH FLOOD GUIDANCE VALUES ARE RATHER
HIGH...SO SERIOUS HYDRO PROBLEMS/FLASH FLOODING IS NOT
ANTICIPATED AT THIS TIME GIVEN THE FAST EWD MOVEMENT OF
INDIVIDUAL TSRA.

TEMPS WILL CLIMB ANOTHER FEW DEG F ACROSS THE CENTRAL AND ERN
ZONES...WHERE CONVECTION WILL BE AT A RELATIVE MIN THROUGH ABOUT
22Z.

LATER TONIGHT...THE LLVL JET LIFTS TO THE NE OF THE REGION...BUT
PLENTY OF MOISTURE AND AREAS OF WEAK UVVEL WILL REMAIN NEAR THE
STALLING FRONTAL BOUNDARY /SITUATED BENEATH THE BROADLY DIFFLUENT
WRLY UPPER FLOW/.

AFTER THE EVENING TSRA DISSIPATE/MOVE EAST OF THE AREA...SCATTERED
SHRA AND PATCHY FOG WILL REMAIN FOR THE LATE NIGHT HOURS.

LOW TEMPS EARLY MONDAY WILL BE MAINLY IN THE MID 60S ACROSS THE
NRN AND WRN MTNS...AND UPPER 60S TO LOWER 70S ELSEWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER DAY OF SHOWERS/TSRA EXPECTED AS A WAVE OF LOW PRESSURE
RIPPLES NE ACROSS CENTRAL OR WRN PENN ALONG A QUASI-STNRY BOUNDARY
AND WELL IN ADVANCE OF A STRONGER SFC COLD FRONT. THE SERN THIRD
/TO PERHAPS SE HALF/ OF THE CWA WILL REMAIN IN A SLIGHT RISK AREA
FOR SVR TSRA...WHILE MORE STRATIFORM RAIN/OR LOW-TOPPED TSRA ARE
EXPECTED ACROSS THE NW HALF OF PENN.

MAX TEMPS WILL SLIDE BACK TO NEAR OR SLIGHTLY BELOW NORMAL ACROSS
THE NW MTNS...BUT TOP OUT NEAR TO SLIGHTLY ABOVE NORMAL ACROSS THE
SE HALF OF THE CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

BY 00ZZ TUESDAY THE MODELS BEGIN TO DIVERGE ON THE LOCATION OF THE
CLOSED LOW. THE EC HAS IT FURTHEST SOUTH...THE NAM THE FURTHEST
NORTH...AND THE GFS SPLITTING THE DIFFERENCE. OUTSIDE OF THIS
HOWEVER THEY ARE ALL IN FAIR AGREEMENT ON THE TIMING OF THE
SYSTEM.
 SOUTHWESTERLY FLOW OUT AHEAD OF A DEEPENING 850MB TROUGH SHOULD
PROVIDE ENOUGH INSTABILITY SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH THE FIRST HALF OF MONDAY NIGHT. THE MID LEVEL TROUGH
SHOULD DEEPEN INTO TUESDAY...WHERE THE ACTUAL FRONT WILL SHIFT
INTO THE REGION LATE TUESDAY. HIGH PWAT ANOMALIES AND DECENT LIFT
FROM THE APPROACHING FRONT...ALONG WITH STRONG PRESSURE GRADIENT
ALOFT SHOULD ALLOW FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
TUESDAY...MAINLY THROUGH THE SOUTHEAST. THIS IS ESPECIALLY DUE TO
ADDITIONAL ENERGY THAT SHOULD BE DRIVING SSE INTO THE BACK SIDE
OF THE HIGH AMPLITUDE MIDWEST TROUGH.

THE PATTERN OVER THE NRN CONUS AND SRN CANADA APPEARS TO DE-
AMPLIFY BY MID WEEK THE EASTERN U.S. TROUGH BEGINS TO SHEAR OUT
TO THE NE AND DRY AIR ADVECTS IN BEHIND THE FRONT.

THE DRIEST PERIOD OF THE LONG TERM WILL BE THURSDAY AND
FRIDAY...THOUGH SOME ISOLATED CONVECTION STILL CANT BE RULED OUT
EITHER OF THOSE TWO DAYS. DURING THIS TIMEFRAME...THE COLD FRONT
SHOULD BRING IN COOL TO AT LEAST 4-6F BELOW NORMAL DAYTIME HIGHS
TUESDAY THROUGH THURSDAY. TEMPS WILL LIKELY REBOUND TO NEAR NORMAL
LATE THIS WEEK.

A WEAK RIDGE WILL SHIFT EASTWARD INTO SATURDAY...WHERE ALL LONG
TERM GUIDANCE SHOWS A WEAK NEGATIVELY TILTED LOW SHOULD ALLOW FOR
A SHIFT TO SOUTHWESTERLY FLOW...WHICH COULD SPARK SOME SCATTERED
SHOWERS AND STORMS SATURDAY AFTERNOON.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN APPROACHING FRONT WILL BRING THE CHANCE OF TSRA IMPACTS TO THE
MAINLY THE NORTHWEST MTNS OF PENN /THEN CENTRAL COUNTIES/ LATE
THIS AFTERNOON AND THIS EVENING. LOOK FOR AN INCREASING TREND IN
SHRA/TSRA OVER THE NEXT SEVERAL HOURS /MAINLY ACROSS THE CENTRAL
AND WRN PENN TAF SITES/ AS A SFC COLD FRONT APPROACHES FROM OHIO.

AIRFIELDS WILL REMAIN MAINLY VFR THROUGH THE BULK OF THE TAF
PERIOD...BUT TEMPORARY REDUCTIONS IN VSBY AND CIGS WILL OCCUR
LATE TODAY...AND AGAIN TOMORROW AFTERNOON IN THUNDERSTORMS.

FOR LATER TONIGHT...DECREASING WIND...AREAS OF CLEARING WILL
COMBINE WITH THE ABUNDANT LLVL MOISTURE AND SFC DEWPOINTS OF
65-70F TO CREATE AT LEAST PATCHY 2SM FOG.

OUTLOOK...
MON-MON NIGHT...NUMEROUS SHOWERS/TSRA WITH MAINLY BRIEF PERIODS
OF IFR TO MVFR.

TUES-WED...THUNDERSTORM IMPACTS POSSIBLE...MAINLY IN THE
AFTERNOON AS ANOTHER SFC COLD FRONT...AND PRIMARY UPPER TROUGH
SLOWLY PUSHES EAST ACROSS THE STATE.

THU-FRI...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU
AVIATION...LAMBERT
Hazardous weather outlook, Jul 13, 3:18 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT SUN JUL 13 2014

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-142030-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
418 PM EDT SUN JUL 13 2014

...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY
AFTERNOON AND EVENING AS A WAVE OF SURFACE LOW PRESSURE AND UPPER
AIR DISTURBANCE MOVES EAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-142030-
WARREN-MCKEAN-
418 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Special weather statement, Jul 13, 1:15 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT SUN JUL 13 2014

PAZ004-131900-
WARREN PA-
215 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 214 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR I-86 EXIT 9 TO NEAR GUYS MILLS TO NEAR
GREENVILLE EAST...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAIN WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GRAND VALLEY AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4200 7892 4191 7892 4163 7918 4163 7961
      4198 7961 4200 7959
TIME...MOT...LOC 1814Z 275DEG 30KT 4213 7939 4162 7984 4141 8025

LA CORTE
Special weather statement, Jul 13, 3:57 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT SUN JUL 13 2014

PAZ024-132130-
CAMBRIA PA-
457 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTMONT...MOVING EAST AT 30 MPH.

TORRENTIAL RAIN...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WESTMONT...ELIM...SOUTHMONT AND FERNDALE AROUND 500 PM EDT.
  JOHNSTOWN...WINDBER...BELMONT...GEISTOWN...VINCO...DALE...EAST
CONEMAUGH...PAINT...SCALP LEVEL AND DAISYTOWN AROUND 510 PM EDT.
  SALIX-BEAUTY LINE PARK...SOUTH FORK...SIDMAN...ST. MICHAEL...DUNLO
AND EHRENFELD AROUND 520 PM EDT.
  PORTAGE...BEAVERDALE-LLOYDELL AND LILLY AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BROWNSTOWN...JOHNSTOWN
FLOOD NATIONAL MEMORIAL HISTORIC SITE...WILMORE...MUNDYS CORNER...
SPRING HILL...JOHN MURTHA JOHNSTOWN-CAMBRIA COUNTY AIRPORT...
UNIVERSITY OF PITTSBURGH - JOHNSTOWN...CASSANDRA...LORAIN AND
SUMMERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4044 7894 4047 7857 4037 7857 4033 7862
      4029 7864 4028 7865 4025 7865 4024 7888
      4027 7889 4029 7893 4029 7905
TIME...MOT...LOC 2056Z 270DEG 27KT 4034 7900

LA CORTE
Special weather statement, Jul 13, 4:00 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT SUN JUL 13 2014

PAZ006-010>012-037-132200-
TIOGA PA-NORTHERN CLINTON PA-CAMERON PA-POTTER PA-ELK PA-
500 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 459 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TROUPSBURG TO NEAR DENTON HILL
STATE PARK TO NEAR SIZERVILLE TO NEAR BENEZETTE...AND MOVING EAST AT
25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DENTON HILL STATE PARK AROUND 500 PM EDT.
  HICKS RUN AND HARRISON VALLEY AROUND 520 PM EDT.
  ELKLAND...WESTFIELD AND GAINES AROUND 530 PM EDT.
  CROSS FORK AND CHERRY SPRINGS STATE PARK AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ULYSSES...
DRIFTWOOD...SWEDEN VALLEY...AUSTIN...TIOGA...OSCEOLA...SKI DENTON SKI
AREA...KNOXVILLE...LAWERENCEVILLE AND TIOGA JUNCTION.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4197 7692 4187 7711 4154 7750 4154 7760
      4148 7759 4130 7784 4135 7849 4186 7788
      4200 7762 4200 7693
TIME...MOT...LOC 2059Z 268DEG 23KT 4198 7756 4186 7780 4154 7818 4136
7841

LAMBERT

The radar

The State College radar (KCCX), 102 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Cambria

When
July 13, 4:10 PM EST
Where
Cambria County, Johnstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.330, -78.920

Thunderstorm winds estimated near 60 mph knocked down trees and wires in Johnstown.

Hail, Cambria

When
July 13, 4:12 PM EST
Where
Cambria County, Johnstown
Measured
0.88 in hail
Reported by
Public
Coordinates
40.330, -78.920

Nickel size hail (0.88 inch diameter) was reported in Johnstown.

Thunderstorm Wind, Clearfield

When
July 13, 5:00 PM EST
Where
Clearfield County, 1.96 mi S of Sylvan Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.002, -78.167

Thunderstorm winds estimated near 60 mph knocked down trees along Rolling Stone Road in Kylertown.

Hail, Cambria

When
July 13, 5:03 PM EST
Where
Cambria County, 1.58 mi W of Mundays Corner
Measured
1 in hail
Reported by
Public
Coordinates
40.450, -78.880

Quarter size hail (1 inch diameter) was reported on Chickaree mountain.

Thunderstorm Wind, Cambria

When
July 13, 5:15 PM EST
Where
Cambria County, 0.69 mi N of Ferndale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.290, -78.920

Thunderstorm winds estimated near 60 mph knocked down trees in Ferndale.

Thunderstorm Wind, Centre

When
July 13, 5:30 PM EST
Where
Centre County, 1.25 mi WSW of Central City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.940, -77.790

Thunderstorm winds estimated near 60 mph knocked down trees and wires in several locations across the northern part of the county.

Thunderstorm Wind, Clinton

When
July 13, 6:00 PM EST
Where
Clinton County, Lock Haven
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.130, -77.430

Thunderstorm winds estimated near 60 mph knocked down several trees in Lock Haven. Spotter measured two thunderstorm wind gusts up to 65 mph.

Thunderstorm Wind, Huntingdon

When
July 13, 6:05 PM EST
Where
Huntingdon County, Petersburg
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.570, -78.050

Thunderstorm winds estimated near 60 mph knocked down trees in Petersburg.

Thunderstorm Wind, Mifflin

When
July 13, 6:24 PM EST
Where
Mifflin County, 0.87 mi SW of Milroy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.710, -77.590

Thunderstorm winds estimated near 60 mph knocked down trees in Milroy.

Thunderstorm Wind, Mifflin

When
July 13, 6:29 PM EST
Where
Mifflin County, 0.48 mi SSE of Lumber City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.664, -77.595

Thunderstorm winds estimated near 60 mph knocked down trees in Reedsville.

Thunderstorm Wind, Montour

When
July 13, 6:57 PM EST
Where
Montour County, 0.52 mi E of Danville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.970, -76.590

Thunderstorm winds estimated near 60 mph knocked down trees and wires near Mechanicsville.

Thunderstorm Wind, Perry

When
July 13, 7:05 PM EST
Where
Perry County, 2.11 mi E of Elliotsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.380, -77.240

Thunderstorm winds estimated near 60 mph knocked down trees near New Bloomfield.

Thunderstorm Wind, Franklin

When
July 13, 7:20 PM EST
Where
Franklin County, 1.27 mi ENE of Greencastle
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.790, -77.730

Thunderstorm winds estimated near 60 mph knocked down large tree branches in Greencastle.

Thunderstorm Wind, Adams

When
July 13, 7:39 PM EST
Where
Adams County, 0.87 mi E of Virginia Mills
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.798, -77.364

Thunderstorm winds estimated near 60 mph knocked down a large tree and several branches at Mountain View Golf Club in Fairfield.

Thunderstorm Wind, Adams

When
July 13, 7:41 PM EST
Where
Adams County, 1.48 mi SSW of Granite Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.830, -77.180

Thunderstorm winds estimated near 60 mph knocked down trees and wires near Gettysburg.

Thunderstorm Wind, Adams

When
July 13, 7:45 PM EST
Where
Adams County, 1.48 mi NNE of Greenmount
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
39.790, -77.270

Thunderstorm winds estimated near 60 mph knocked down utility wires on a car along RT 116 near Fairfield.

Thunderstorm Wind, Schuylkill

When
July 13, 7:48 PM EST
Where
Schuylkill County, 0.69 mi N of Mechanicsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.710, -76.180

Thunderstorm winds estimated near 60 mph knocked down trees near St. Clair.

Thunderstorm Wind, Lebanon

When
July 13, 8:48 PM EST
Where
Lebanon County, 1.26 mi ESE of Mt Zion
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.390, -76.360

Thunderstorm winds estimated near 60 mph knocked down trees near Nacetown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521261, 521278, 521272, 521277, 521264, 521273, 521262, 521263, 521268, 521269, 521265, 521266, 521267, 521274, 521271, 521275, 521270, 521276.